MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAMAXX - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAMAXX - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDX18041530
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of one initial mdr report being submitted for this complaint with associated mfr# 2954740-2016-00313.Additional procode: krd.(b)(4).The product is available for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
It was reported by a healthcare professional that during the coil embolization procedure the first coil used a deltamaxx cerecyte (cdx18041530/c38845) coil could not be advanced via the distal shaft of the microcatheter (type/lot unknown).The coil was reshaped before this issue.The coil was withdrawn still attached to the delivery system; however was found to be stretched.Only the complaint coil was removed from the patient; the reported event did not require exchange of the microcatheter and the same catheter was used with a new coil to complete the procedure.There were no kinks noted on the microcatheter or damages noted on the complaint coil prior to use.An adequate continuous flush was maintained through the microcatheter at all times.There was no report on the patient injury.There were no intra or post procedural complications or surgical delays related to device or reported event.Patient information is unknown, patient outcome was reported to be fine.It was initially reported that the complaint product is available for return.
 
Additional Manufacturer Narrative
This is one of one final mdr report being submitted for this complaint with associated mfr# 2954740-2016-00313.Limited information was received.The unidentified microcatheter and the rotating hemostatic valve (rhv) were not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.Unreported damage of the device positioning unit (dpu) protruding out of the sheath located 23.5 centimeters off the distal tip of the green introducer was found.No mechanical sheath damage was found at the protrusion site.The circumstances of how and when the unreported damage of the dpu protruding out of the sheath cannot be determined.The coil was stretched at the proximal section.The distal section of the coil retained its secondary shaping, but has primary coiling damage with the ball tip and the stretch resistance suture being severed off the coil.The circumstances of how and when the unreported stretch resistant suture was severed cannot be determined.No manufacturing defects were found.The complaint of the coil unable to be advanced through the distal section of the unknown microcatheter is not confirmed.Without the return of the unidentified microcatheter and due to the fact that the coil was returned severely damaged which prevented laboratory testing, the root cause of the coils advancement difficulty inside the distal shaft of the microcatheter cannot be determined.In addition, without the identification or the return of the unknown microcatheter and the rhv used in the procedure, it cannot be determined if these components contributed to the complaint event.The complaint of the coil being stretched is confirmed.While the exact root cause cannot be determined, the most likely contributing factor may have been due to that the coil was temporarily anchored by an unknown source and location which would have caused the coil to stretch upon removal.This anchoring effect may have also contributed to the stretch resistance suture to have been severed.In addition, without the identification or the return of the unknown microcatheter and the rhv used in the procedure, it cannot be determined if these components contributed to the complaint event.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The complaint of the coil¿s resistance inside the catheter could not be confirmed; the coil could not be tested as it was received severely damaged.The complaint of the coil being stretched is confirmed.Although a definitive conclusion cannot be made, based on the analysis, it appears that coil being temporarily anchored by an unknown source was the primary cause of the event.Without return of concomitant products it cannot be determined if those components had any additional contributions to the complaint event.Additionally, review of this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.

Brand Name
DELTAMAXX - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6176558
Report Number2954740-2016-00313
Device Sequence Number899913
Product Code HCG
UDI-Device Identifier10878528008559
UDI-Public(01)10878528008559(17)201031(10)C38845
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K120274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue NumberCDX18041530
Device Lot NumberC38845
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/15/2016
Supplement Report FDA Received Date01/10/2017
Patient Sequence Number1